Loughborough University
Leicestershire, UK
LE11 3TU
+44 (0)1509 263171
Loughborough University

Loughborough University Institutional Repository

Please use this identifier to cite or link to this item: https://dspace.lboro.ac.uk/2134/468

Title: Shear-free relativistic fluids and the absence of movable branch points
Authors: Halburd, R.G.
Issue Date: 2002
Abstract: The problem of determining the metric for a non-static shear-free spherically symmetric fluid (either charged or neutral) reduces to the problem of determining a one parameter family of solutions to a second-order ODE containing two arbitrary functions f and g. Choices for f and g are determined such that this ODE admits a one-parameter family of solutions that have poles as their only movable singularities. This property is strictly weaker than the Painleve property and it is used to identify classes of solvable models. It is shown that this procedure systematically generates many exact solutions including the Vaidya metric, which does not arise from the standard Painlev´e analysis of the second-order ODE. Interior solutions are matched to exterior Reissner-Nordstrøm metrics. Some solutions given in terms of second Painlev´e transcendents are described.
Description: This pre-print has been submitted, and accepted, to the journal, Journal of Mathematical Physics [© American Institute of Physics]. The definitive version: HALBURD, R.G., 2002. Shear-free relativistic fluids and the absence of movable branch points. Journal of Mathematical Physics, 43 (4): 1966-1979, is available at: http://jmp.aip.org/jmp/.
Sponsor: Royal Society (research grant number 22204)
URI: https://dspace.lboro.ac.uk/2134/468
Appears in Collections:Pre-prints (Maths)

Files associated with this item:

File Description SizeFormat
02-07.pdf261.55 kBAdobe PDFView/Open


SFX Query

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.